Couldn't find what you looking for?

TRY OUR SEARCH!

i have this patch on my breast, i also have a few on my abdomen. They look like a ringworm but my doctor said they're not. They don't itch at all. I'm using cyclovax and they seem to be drying up. I don't think they're contagious either. Can you help me figure out what it is?

Loading...

Hey, I have the same symptoms. I looked up your cyclovax cream, and it looks like you were given a medication for an STD. I am not sexually active and have similar spots. I'm not sure if your cream is drying up your spots, because mine are already dry. It might just be another symptom. My spots have also caused the skin to get lighter. Since I didn't know what the spots were, I assumed they were ringworm and started using an antifungal (athlete's foot cream). It has cleared up some of the small spots, but I have not been using it regularly enough to determine whether it would clear up all the spots. I am going to try that this week. I found an article on the symptoms that I have. If you notice in the article, they propose that the causes are unknown but "use of corticosteroids, poor health, or malnutrition have been postulated as causes." Here's what I found from the study conducted by Drs. Hardick and Don:

"The patient was diagnosed with tinea versicolor, a common superficial fungal infection affecting primarily young adults living in warm, humid climates[ 1-3] and caused by Pityrosporum orbiculare (previously known as "Malassezia furfur"). These yeasts are normal inhabitants of human skin and cause clinical infection when hyphal (filamentous) forms proliferate. Why this occurs is not currently known, though genetic predisposition, use of corticosteroids, poor health, or malnutrition have been postulated as causes.

Clinically, the disease can present as either hyperpigmented or hypopigmented scaly macules usually located on the trunk and arms of young adults. Tinea versicolor is a chronically recurrent infection.[ 2, 3, 6] Both sexes are equally affected, and the family history is often positive for this disorder.[ 6] Tinea versicolor is commonly described on the trunk but may also affect the hairy scalp.[ 11] Patients with dandruff, especially those who also have tinea versicolor of the body, must be examined for the presence of P. orbiculare, and positive cases should be treated accordingly.[ 11]

Many treatments for tinea versicolor are available, both oral and topical; although cure rates are high, recurrences are common.[ 3] Traditional topical agents, such as selenium sulfide, are effective, but recurrence following treatment with these agents is likely and often rapid.[ 3] Ketoconazole two percent shampoo, used either in a single application or daily for three days, is safe and highly effective in the treatment of tinea versicolor.[ 12] Oral medications, including ketoconazole, itraconazole, and fluconazole, have also been used for treatment.[ 3] Ketoconazole has been associated with hepatitis, and other oral medications can have side effects when used to treat this benign skin condition. Therefore, topical remedies are more often used, as was the case in this patient, who was treated with ketoconazole shampoo and cream.

The patient with tinea versicolor should be aware that discoloration will not improve following clearance of the infection until after sun exposure and repigmentation. In addition, recurrence is very common. Some dermatologists recommend prophylactic treatment with a shampoo containing ketoconazole or selenium sulfide. Prophylaxis can continue indefinitely or may be used during the summer months when the condition is most likely to recur."

Hardick, A., & Don, P. (2001, August 25). WHITE SPOTS, FRONT AND BACK. (Cover story). Cortlandt Forum, 14(8), 31. Retrieved December 21, 2008, from Academic Search Complete database.

I hope this helps.
Reply

Loading...

I have this, it is caused by Vitamin D deficiency, go to a low grade tanning bed,, or get some sun. I live on the West Coast and have these every winter but not during summer as our off months are cloudy cloudy cloudy
Reply

Loading...

Did you every find out what they are? I have the same thing and two different dermatologists cannot identify them! They also do not itch. If is very frustrating that no one seems to know what they are.
Reply

Loading...